... elevated 158/88. This is abnormal for me my blood pressure it usually on the low side of normal, 100/60. Doctor didn't have any explanation for heart palpitations just seemed to not listen when I said blood pressure it normally low. I'm very reluctant to start this medicine. I also saw at least 3 medications that I take in the high category for drug interactions. Should I seek a second opinion prior to starting this medicine?
Metoprolol - I went to cardiologist for heart palpitations and while there my blood pressure was?
Question posted by ninijones on 31 Jan 2015
Last updated on 18 June 2015 by jcolson
If it will make you more comfortable to get a second opinion then do so, me I would talk to a pharmacist and if you do make sure that you mention all the medications that you take and if the pharmacist mentions the interaction then seek a second opinion from another doctor or talk to the one who ordered it and ask for their reasoning. Metoprolol is usally indicated to stabilize the heart and it does a good job of it, it also will lower your BP a little. And as for your high BP, there can be numbers of reasons that it was high, 158/88 is high but not alarming high. I have 3 cardiology doctor's and I always question them, they seem to enjoy explaining there reasoning. I have a couple of times disagreed with them and done the research and had to go back and agree with them. Hope this helps
- Metoprolol uses and safety info
- Metoprolol information for Healthcare Professionals (includes dosage details)
- Side effects of Metoprolol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.